MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT® HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT® HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER
Model Number 39302
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that they were hard to remove the male external catheter.No additional information provided.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be due to "operator error".It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "intended use: the self-adhering male external catheter is used for the drainage of urine.The catheter is applied by the patient or caregiver.Description / indication: the self-adhering male external catheter is designed for the management of adult male urinary incontinence.Contraindication: do not use on irritated or compromised skin.Warning: reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury or illness of the patient.Precaution: do not use if allergic reaction occurs or if patient has known allergies to device components.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Follow directions to remove if experiencing swelling, numbness, discomfort, pain, discoloration, or abnormal appearance.Note: if experiencing problems with use of the device, please consult your healthcare professional for assistance.Directions to apply: 1) verify correct size prior to use.2) trim pubic hair if necessary.3) wash penis with mild soap and warm water.Dry thoroughly.Wear time may be reduced if skin is not dry or cream/oil is used.4) open package at perforation.Remove catheter from plastic insert, if present.5) place rolled end over the end of the penis, leaving a small space between the end of the penis and the cone of the catheter.6) unroll the catheter over penis.7) gently squeeze the catheter to properly seal adhesive to the skin.If possible, avoid leaving a rolled ¿collar¿ around the base of the penis.Important: wear time may be reduced if adhesive is not properly sealed to the skin.8) connect the catheter to a drainage system.Make sure to check that connections are secure before use.Directions to remove: 1) ensure drainage bag is empty.2) disconnect catheter from the drainage system.3) gently roll the catheter forward and off the penis.If necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive.Disposal: after removal, dispose by placing the used catheter into a waste container.".

Brand Name
SPIRIT® HYDROCOLLOID ADHESIVE SHEATH
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16817912
Report Number1018233-2023-02901
Device Sequence Number12543771
Product Code NNX
UDI-Device Identifier00801741071331
UDI-Public(01)00801741071331
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number39302
Device Catalogue Number39302
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2023
Initial Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale